Distribution symmetry of toral eigenfunctions
Ángel D. Martínez
University of Toronto, CanadaFrancisco Torres de Lizaur
University of Toronto, Canada
Abstract
In this paper we study a number of conjectures on the behavior of the value distribution of eigenfunctions. On the two dimensional torus, we observe that the symmetry conjecture holds in the strongest possible sense. On the other hand, we provide a counterexample for higher dimensional tori, which relies on a computer-assisted argument. Moreover we prove a theorem on the distribution symmetry of a certain class of trigonometric polynomials that might be of independent interest.
Cite this article
Ángel D. Martínez, Francisco Torres de Lizaur, Distribution symmetry of toral eigenfunctions. Rev. Mat. Iberoam. 38 (2022), no. 4, pp. 1371–1382
DOI 10.4171/RMI/1324